Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 39, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 26, 2019, 9:59 PM CDT for 5 counties in Texas. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 9:59 PM CDT (02:59 UTC)
- Expired
- May 26, 2019, 10:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.0 in
Counties Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:11 PM CDT | TORNADO | 4 Nnw Earth, TX | ONGOING ROPE TORNADO NORTH OF EARTH ABOUT 4 MILES. THE SPOTTER WAS SITTING 1 MILE NORTH OF EARTH, LOOKING NORTH, AND THE TORNADO WAS JUST TO THE WEST OF FM 1055. |
| May 26, 10:26 PM CDT | TORNADO | 1 N Sunnyside, TX | TRUNCATED CONE TORNADO OBSERVED NORTH OF SUNNYSIDE BY TWO SPOTTERS. THE TORNADO WAS JUST WEST OF HIGHWAY 385. |
| May 26, 10:35 PM CDT | TORNADO | 11 Sw Nazareth, TX | SMALL CONE TORNADO SIGHTED, LOOKING NORTHEAST FROM FM 145 AND HIGHWAY 385. THE LOCATION IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 26, 7:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted.
205
WFUS54 KLUB 270259
TORLUB
TXC069-189-279-369-437-270330-
/O.NEW.KLUB.TO.W.0039.190527T0259Z-190527T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
959 PM CDT Sun May 26 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southeastern Parmer County in the Panhandle of Texas...
Castro County in the Panhandle of Texas...
Northwestern Hale County in northwestern Texas...
Western Swisher County in the Panhandle of Texas...
Northern Lamb County in northwestern Texas...
* Until 1030 PM CDT.
* At 959 PM CDT, a confirmed tornado was located 6 miles west of
Earth, moving northeast at 45 mph.
HAZARD...Damaging tornado and hail up to two inches in diameter.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tulia, Dimmitt, Hart, Earth, Kress, Nazareth and Springlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3475 10191 3436 10165 3417 10251 3443 10258
3475 10207
TIME...MOT...LOC 0259Z 237DEG 38KT 3426 10252
TORNADO...OBSERVED
HAIL...2.00IN
$$
RMCQUEEN1 follow-up statement
772
WWUS54 KLUB 270315
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1015 PM CDT Sun May 26 2019
TXC369-270324-
/O.CAN.KLUB.TO.W.0039.000000T0000Z-190527T0330Z/
Parmer TX-
1015 PM CDT Sun May 26 2019
...THE TORNADO WARNING FOR SOUTHEASTERN PARMER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for the Panhandle
of and northwestern Texas.
LAT...LON 3475 10191 3436 10165 3427 10208 3427 10244
3452 10244 3475 10207
TIME...MOT...LOC 0314Z 237DEG 38KT 3433 10240
$$
TXC069-189-279-437-270330-
/O.CON.KLUB.TO.W.0039.000000T0000Z-190527T0330Z/
Castro TX-Hale TX-Swisher TX-Lamb TX-
1015 PM CDT Sun May 26 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
CASTRO...NORTHWESTERN HALE...WESTERN SWISHER AND NORTHEASTERN LAMB
COUNTIES...
At 1011 PM CDT, a confirmed tornado was located 4 miles north-
northwest of Earth, moving northeast at 45 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Tulia, Dimmitt, Hart, Kress and Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3475 10191 3436 10165 3427 10208 3427 10244
3452 10244 3475 10207
TIME...MOT...LOC 0314Z 237DEG 38KT 3433 10240
TORNADO...OBSERVED
HAIL...1.50IN
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 6:49 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 26, 6:49 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 649 PM CDT Sun May 26 2019 .AVIATION... Main concern is on convection, currently over eastern NM, that is propagating northeastward. If it maintains its current speed and track (and keeps redeveloping on the southern flank) it could impact both KLBB and KPVW in the 02Z-04Z window and KCDS a couple hours later. Some of these storms could even be on the strong/severe side. Outside of the convection, MVFR to low VFR ceilings will occasionally visit the terminals through the evening, with a period of MVFR to IFR more likely early Monday. However, unlike the past several days, these low clouds should scattered/lift much earlier in the day, particularly at KPVW and KLBB as breezy and drier southwesterly winds overspread the Caprock. && .PREV DISCUSSION... /issued 304 PM CDT Sun May 26 2019/ DISCUSSION... Although most low stratus has cleared out of eastern New Mexico into the western South Plains, cirrus has kept us from heating up and therefore a stout cap remains overhead. If the cirrus can clear out within the next few hours or so, the cap has a chance to break by early evening and develop some isolated convection near the Texas/New Mexico state line and spread east. Everything from earlier's discussion still holds in regards to the severe chances if convection can initiate. An upper level low will drop into the four corners region on Monday evening pushing the dryline to the edge of the caprock or so. Drier surface air will filter in on the caprock behind the dryline. Models are fairly bearish with convective chances for Monday afternoon. However, this is likely due to an increase in capping which may very well prevent any convection from forming east of the dryline. An upper level jet will be displaced far enough to our west that it will have little to no impact on lift locally. We may begin to see some lift spread over early Tuesday morning which could eventually garner some early morning convection. A Pacific front/dryline will sweep through during the day on Tuesday ridding us of low level moisture and precipitation chances for at least one day. A cold front will attempt to move through on Wednesday but there are some model discrepancies in regards to how far south this front will advance. At the same time, a short wave will move out of northern Mexico into West Texas. This short wave will bring a considerable amount of lift overhead on Wednesday. Precipitation chances will depend on how far south the front will advance. It will most likely move south of the Rolling Plains leaving the area with elevated storms on Wednesday. Precipitation chances are somewhat nebulous for this weekend but some semblance of southwest flow aloft will keep thunderstorms in the forecast. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Monday for TXZ022>026-028>036. && 23
Hazardous weather outlook, May 26, 11:19 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1119 AM CDT Sun May 26 2019 TXZ021>044-270430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1119 AM CDT Sun May 26 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop across the western South Plains and extreme southwestern Panhandle this afternoon. These storms will spread east and northeast during the late afternoon into tonight. Storms will quickly become severe and will produce hail to the size of tennis balls, wind gusts to 70 mph, and isolated tornadoes. There is also a threat for heavy rainfall and flooding. A Flood Watch is in effect until 1 AM Monday generally along and north of a Morton to Crosbyton to Paducah line. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm development will be possible again late Monday into Monday evening, mainly across the eastern South Plains and the Rolling Plains. There is a marginal risk that storms that form will become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across the western South Plains this afternoon spreading eastward through the evening.
In the hours before
Special weather statement, May 26, 8:32 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Lubbock TX
832 PM CDT Sun May 26 2019
TXZ021-270200-
Parmer TX-
832 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR PARMER AND WESTERN CASTRO
COUNTIES UNTIL 900 PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bovina, or 15 miles southwest of Friona, moving northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Friona, Bovina, Black and Rhea.
A Tornado Watch remains in effect until 200 AM CDT for the Panhandle
of Texas.
LAT...LON 3475 10253 3454 10252 3440 10259 3440 10296
3443 10305 3475 10304
TIME...MOT...LOC 0132Z 230DEG 40KT 3453 10295
23Special weather statement, May 26, 8:54 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lubbock TX
854 PM CDT Sun May 26 2019
TXZ022-270215-
Castro TX-
854 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASTRO COUNTY UNTIL
915 PM CDT...
At 854 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Easter, or 12 miles southeast of Hereford, moving
northeast at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Castro
County.
A Tornado Watch remains in effect until 200 AM CDT for the Panhandle
of Texas.
LAT...LON 3472 10200 3459 10222 3472 10236 3475 10233
3475 10200
TIME...MOT...LOC 0154Z 227DEG 47KT 3471 10223
23Local storm report, May 26, 9:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
927 PM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TORNADO LARIAT 34.33N 102.91W
05/26/2019 PARMER TX LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN REPORTED NEAR LARIAT. TORNADO
WAS NO LONGER ON THE GROUND.
&&
EVENT NUMBER LUB1900502
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Parmer | 53 min |
| May 26, 8:32 PM CDT | Special Weather Statement | LUB | Parmer | 28 min |
| May 26, 8:50 PM CDT | Tornado Warning | LUB | Bailey, Lamb, Parmer | 25 min |
| May 26, 8:54 PM CDT | Special Weather Statement | LUB | Castro | 21 min |
| May 26, 9:11 PM CDT | Tornado Warning | LUB | Bailey, Lamb, Parmer | 49 min |
| May 26, 10:29 PM CDT | Tornado Warning | LUB | Briscoe, Castro, Swisher | 61 min |
| May 26, 11:28 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 26 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.